Alert archive / Mississippi / River Flood Warnings in 2016
River Flood Warning 75, NWS New Orleans, LA
NWS New Orleans, LA issued this river flood warning at May 2, 2016, 9:40 AM CDT for Harrison County, Mississippi. It took effect at May 2, 2016, 7:00 PM CDT. It was in force for 12 hr.
The area
The outline as issued.
The facts
- Issued
- May 2, 2016, 9:40 AM CDT (14:40 UTC)
- In effect from
- May 2, 2016, 7:00 PM CDT
- Expired
- May 3, 2016, 7:00 AM CDT
- In force
- 12 hr
- Issued by
- NWS New Orleans, LA
- Area
- Storm-based polygon
- Flood severity
- Minor
County Harrison County, MS
The radar
The Mobile radar (KMOB), 97 km from the middle of the area, began a volume at 14:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Wolf River above Gulfport (GLFM6).
- Action stage
- 7 ft
- Minor stage
- 8 ft
- Moderate stage
- 12 ft
- Major stage
- 15 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02481521, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
606 WGUS44 KLIX 021440 FLWLIX BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE NEW ORLEANS BATON ROUGE LA 940 AM CDT MON MAY 2 2016 ...The National Weather Service in New Orleans Baton Rouge has issued a flood warning for the following rivers in Mississippi... Wolf River Above Gulfport affecting Harrison County PRECAUTIONARY/PREPAREDNESS ACTIONS... Forecast crests are based upon rainfall that has occurred along with anticipated rain for the next 12 hours. Adjustments to the forecasts will be made if additional heavy rainfall occurs. Do not drive cars through flooded areas. Remember, two feet of rushing water can carry away most vehicles including pickups. Turn around and don't drown! A followup product will be issued later. Stay tuned to NOAA Weather Radio, local tv and radio stations...or your cable provider, for the latest information. The latest graphical hydrologic information can also be found at Weather.Gov. && MSC047-031200- /O.NEW.KLIX.FL.W.0075.160503T0000Z-160503T1200Z/ /GLFM6.1.ER.160503T0000Z.160503T0000Z.160503T0600Z.NO/ 940 AM CDT MON MAY 2 2016 The National Weather Service in New Orleans/Baton Rouge has issued a * Flood Warning for The Wolf River Above Gulfport. * from this evening to Tuesday morning. * At 8:00 AM Monday the stage was 7.5 feet. * Minor flooding is forecast. * Flood stage is 8.0 feet. * Forecast...The river is expected to rise to near flood stage this evening. * Impact...At 8.0 feet...Bells Ferry Road will begin to flood. There will be water over the access road just upstream of the bridge and the road will become impassable very quickly. && LAT...LON 3042 8919 3041 8922 3037 8922 3039 8917 && LAT...LON 3042 8919 3041 8922 3037 8922 3039 8917 $$
1 follow-up statement
384 WGUS84 KLIX 022354 FLSLIX FLOOD STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS BATON ROUGE LA 654 PM CDT MON MAY 2 2016 ...The flood warning is cancelled for the following rivers in Mississippi... Wolf River Above Gulfport affecting Harrison County PRECAUTIONARY/PREPAREDNESS ACTIONS... Forecast crests are based upon rainfall that has occurred along with anticipated rain for the next 12 hours. Adjustments to the forecasts will be made if additional heavy rainfall occurs. Do not drive cars through flooded areas. Remember, two feet of rushing water can carry away most vehicles including pickups. Turn around and don't drown! A followup product will be issued later. Stay tuned to NOAA Weather Radio, local TV and radio stations...or your cable provider, for the latest information. The latest graphical hydrologic information can also be found at Weather.Gov. && MSC047-030024- /O.CAN.KLIX.FL.W.0075.000000T0000Z-160503T1200Z/ /GLFM6.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/ 654 PM CDT MON MAY 2 2016 The Flood Warning is cancelled for The Wolf River Above Gulfport. * At 7:00 PM Monday the stage was estimated at 7.8 feet. * Flood stage is 8.0 feet. * Forecast...The river will fall to 7.0 feet by Tuesday morning. && LAT...LON 3042 8919 3041 8922 3037 8922 3039 8917 $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this river flood warning went out at May 2, 8:02 AM CDT, 1 hour 38 minutes earlier.
Area forecast discussion, May 2, 8:02 AM CDT, 1 hour 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS LA
802 AM CDT MON MAY 2 2016
...SOUNDING DISCUSSION...
THERE ARE A COUPLE AREAS OF MISSING WIND DATA THIS MORNING... ONE
FROM THE SFC TO 850 MB THEN AROUND 600 MB. THE REST OF THE DATA IN
THE PROFILE SEEMS TO HAVE COME IN FINE. VAD WIND PROFILE INDICATES
WINDS ARE SSW AT ABOUT 20 KTS IN THAT BOTTOM LAYER. LOW LEVEL
MOISTURE HAS NOT REBOUNDED NEARLY AS MUCH OVERNIGHT AS
YESTERDAY... THOUGH SINCE ONSHORE FLOW IS IN PLACE SOME
DESTABILIZATION WILL STILL OCCUR AHEAD OF PRECIP MOVING IN FROM
THE WEST LATER THIS MORNING. MIXED LAYER CAPE IS 650 J/KG BUT MOST
UNSTABLE IS 1500 J/KG. AN INVERSION LAYER EXTENDS FROM THE SFC TO
900 MB AND ANOTHER ELEVATED INVERSION IS AT 630 MB. THE PROFILE IS
NOT AS SUPPORTIVE OF HAIL TODAY. LOCALIZED HEAVY RAIN AND POSSIBLE
FLOODING IS EXPECTED TO BE THE MAIN CONCERN. OVERALL PW IS ABOVE
AVERAGE AT 1.49 INCHES.
KRAUTMANN
&&
.PREV DISCUSSION... /ISSUED 406 AM CDT MON MAY 2 2016/
DISCUSSION...
ACTIVE WEATHER PATTERN WILL PERSIST FOR ANOTHER DAY AS A COLD
FRONT SLOWLY MOVES INTO AND THROUGH THE AREA. EXPECT CONVECTIVE
COVERAGE TO INCREASE THROUGHOUT THE MORNING AND AFTERNOON HOURS
WITH 80 PERCENT OR BETTER POPS MOST PLACES BY THIS AFTERNOON.
CONCERNING QPF...AREA AVERAGES LOOK TO BE ONE INCH OR LESS...BUT
ISOLATED HIGHER AMOUNTS WILL CERTAINLY OCCUR UNDER THE HEAVIER
STORMS.
WITH PW VALUES FORECAST TO BE IN EXCESS OF 1.75 INCHES...WHICH IS
ABOUT 75 PERCENT HIGHER THAN NORMAL FOR THIS TIME OF YEAR...
EFFICIENT RAIN RATES COULD RESULT IN A QUICK 1 TO 2 INCHES OF
RAIN FALLING. THIS COULD EASILY LEAD TO PONDING OF WATER IN LOW
LYING AREAS AND AREAS OF POOR DRAINAGE. IF THE STORMS LINGER OVER
ANY GIVEN AREA...FLASH FLOODING WOULD BECOME MORE LIKELY GIVEN
RECENT RAINS. HAVE KEPT FLASH FLOOD WATCH UNCHANGED FROM PREVIOUS
ISSUANCE...IN EFFECT FOR ALL OF SE LA AND S MS TO THE WEST OF THE
PEARL RIVER. BARRING SOME CHANGE IN THINKING...THIS SHOULD BE THE
LAST PERIOD REQUIRING THE WATCH SINCE HEAVIEST QPF REALLY BEGINS
TO TAPER OFF THIS EVENING.
THREAT OF SEVERE WEATHER APPEARS MARGINAL AT BEST. MAIN CONCERN IS
THAT THE PASSING SHORTWAVE ALONG WITH THE ADDED SURFACE FORCING
ALONG THE FRONT COULD ENHANCE A FEW THUNDERSTORMS. IN ANY
CASE...CAN/T RULE OUT AN ISOLATED STRONG TO SEVERE STORM OR TWO
WITH PRIMARY THREATS BEING LARGE HAIL AND DAMAGING WIND GUSTS.
TIMING WOULD MOST LIKELY COINCIDE WITH THE PASSAGE OF THE
SHORTWAVE...WHICH LOOKS TO BE DURING THE AFTERNOON AND EARLY
EVENING HOURS.
FRONT WILL CONTINUE TO MOVE SLOWLY THROUGH THE AREA TONIGHT WITH
LINGERING SHOWERS AND TSTORMS. BY TUESDAY NIGHT...ANY LINGERING
SHOWERS SHOULD BE CONFINED TO THE GULF WATERS AS THE FRONT MOVES
FARTHER OFF SHORE.
BEHIND THE FRONT...COOLER AND DRIER AIR WILL FILTER INTO THE AREA.
EXPECT TO SEE OVERNIGHT TEMPS DROP BELOW NORMAL ACROSS MUCH OF
THE AREA FOR A FEW NIGHTS. COOLEST NIGHT CURRENTLY APPEARS TO BE
THURSDAY NIGHT WITH TEMPERATURES IN THE LOW TO MID 50S FOR THE
NORTHERN HALF OF THE AREA AND MID 50S TO LOWER 60S FOR THE
SOUTHERN HALF OF THE AREA. AFTERNOON TEMPS WILL BE NEAR OR
SLIGHTLY BELOW NORMAL. SURFACE HIGH BEGINS TO SHIFT EASTWARD
OVER THE WEEKEND...WITH A GRADUAL WARMING AND MOISTENING TREND.
AVIATION...
LOW CIGS WILL GRADUALLY LIFT THROUGH THE MORNING...BUT PERIODIC
RESTRICTIONS ARE EXPECTED THROUGHOUT THE DAY ASSOCIATED WITH
WIDESPREAD SHOWERS AND THUNDERSTORMS ALONG AND AHEAD OF A SLOW
MOVING COLD FRONT. STRONGEST STORMS WILL ALSO BE CAPABLE OF
PRODUCING A FEW GUSTS AS HIGH AS 25 TO 30 KNOTS...BUT PROBABILITY
AT ANY GIVEN TERMINAL REMAINS LOW.
MARINE...
WINDS WILL REMAIN GENERALLY FROM THE SOUTH TODAY AS A SLOW MOVING
COLD FRONT APPROACHES THE AREA FROM THE NORTH. THE FRONT SHOULD MOVE
INTO THE COASTAL WATERS BY THIS EVENING AND HIGH PRESSURE WILL BUILD
OVER THE AREA TUESDAY THROUGH FRIDAY. BEHIND THE FRONT EXPECT THE
WINDS TO SHIFT TO NORTH AND NORTHWEST AND INCREASE 10 TO 15 KNOTS
NEAR SHORE AND 15 TO 20 KNOTS OFFSHORE THROUGH MID WEEK.
DECISION SUPPORT...
DSS CODE....BLUE.
DEPLOYED...NONE.
ACTIVATION...NONE.
ACTIVITIES...MINOR RIVER FLOODING.
FLASH FLOOD WATCH.
DECISION SUPPORT SERVICES (DSS) CODE LEGEND
GREEN = NO WEATHER IMPACTS THAT REQUIRE ACTION
BLUE = LONG FUSED WATCH/WARNING/ADVISORY IN EFFECT OR HIGH
VISIBILITY EVENT
YELLOW = HEIGHTENED IMPACTS WITH SHORT FUSED WATCH/WARNING/ADVISORY
ISSUANCES; RADAR SUPPORT
ORANGE = HIGH IMPACTS - SLIGHT TO MODERATE RISK SEVERE; NEARBY
TROPICAL EVENTS; HAZMAT OR OTHER LARGE EPISODES
RED = FULL ENGAGEMENT FOR MODERATE RISK SVR AND/OR DIRECT
TROPICAL THREATS; EVENTS OF NATIONAL SIGNIFICANCE
&&
.PRELIMINARY POINT TEMPS/POPS...
MCB 77 62 76 53 / 80 40 20 10
BTR 79 64 78 57 / 80 50 30 10
ASD 80 67 79 56 / 70 60 40 10
MSY 81 69 79 62 / 70 60 40 10
GPT 79 68 79 59 / 60 60 40 10
PQL 79 68 79 58 / 60 60 50 10
&&
.LIX WATCHES/WARNINGS/ADVISORIES...
LA...FLASH FLOOD WATCH UNTIL 7 PM CDT THIS EVENING FOR LAZ034>037-039-
040-046>050-056>072.
GM...NONE.
MS...FLASH FLOOD WATCH UNTIL 7 PM CDT THIS EVENING FOR MSZ068>071.
GM...NONE.
&&Hazardous weather outlook, May 2, 5:05 AM CDT, 4 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW ORLEANS LA 505 AM CDT MON MAY 2 2016 GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-LAZ034>037- 039-040-046>050-056>072-MSZ068>071-077-080>082-022215- LAKE PONTCHARTRAIN AND LAKE MAUREPAS-MISSISSIPPI SOUND- LAKE BORGNE-CHANDELEUR SOUND-BRETON SOUND- COASTAL WATERS FROM PORT FOURCHON LA TO LOWER ATCHAFALAYA RIVER LA OUT 20 NM- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON LOUISIANA OUT 20 NM- COASTAL WATERS FROM BOOTHVILLE LA TO SOUTHWEST PASS OF THE MISSISSIPPI RIVER OUT 20 NM- COASTAL WATERS FROM PASCAGOULA MISSISSIPPI TO STAKE ISLAND OUT 20 NM- COASTAL WATERS FROM PORT FOURCHON LOUISIANA TO LOWER ATCHAFALAYA RIVER LA FROM 20 TO 60 NM- COASTAL WATERS FROM SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON LOUISIANA FROM 20 TO 60 NM- COASTAL WATERS FROM STAKE ISLAND LA TO SOUTHWEST PASS OF THE MISSISSIPPI RIVER FROM 20 TO 60 NM- COASTAL WATERS FROM PASCAGOULA MISSISSIPPI TO STAKE ISLAND LOUISIANA OUT 20 TO 60 NM-POINTE COUPEE-WEST FELICIANA- EAST FELICIANA-ST. HELENA-WASHINGTON-ST. TAMMANY-IBERVILLE- WEST BATON ROUGE-EAST BATON ROUGE-ASCENSION-LIVINGSTON-ASSUMPTION- ST. JAMES-ST. JOHN THE BAPTIST-UPPER LAFOURCHE-ST. CHARLES- UPPER JEFFERSON-ORLEANS-UPPER PLAQUEMINES-UPPER ST. BERNARD- UPPER TERREBONNE-LOWER TERREBONNE-LOWER LAFOURCHE-LOWER JEFFERSON- LOWER PLAQUEMINES-LOWER ST. BERNARD-NORTHERN TANGIPAHOA- SOUTHERN TANGIPAHOA-WILKINSON-AMITE-PIKE-WALTHALL-PEARL RIVER- HANCOCK-HARRISON-JACKSON- 505 AM CDT MON MAY 2 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST LOUISIANA...SOUTH MISSISSIPPI AND THE ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. THUNDERSTORMS WILL ALSO BE POSSIBLE TODAY...IN RESPONSE TO A SLOW MOVING COLD FRONT THROUGH THE AREA. THERE IS A MARGINAL RISK OF SEVERE THUNDERSTORMS MONDAY. THE MAIN CONCERNS WILL BE HEAVY RAINFALL AND SOME STRONG TO MARGINALLY SEVERE WIND GUSTS FROM THE STRONGER STORMS. A FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH THIS EVENING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. A FEW SHOWERS AND THUNDERSTORMS ARE POSSIBLE AHEAD OF A COLD FRONT ON TUESDAY. STORMS ARE NOT EXPECTED TO BE SEVERE AT THIS TIME. OTHERWISE...HAZARDOUS WEATHER IS NOT EXPECTED WEDNESDAY THROUGH SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NECESSARY TODAY.
In the hours before
Special weather statement, May 2, 8:09 AM CDT, 1 hour 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
809 AM CDT MON MAY 2 2016
LAZ034-035-047-021415-
WEST FELICIANA-POINTE COUPEE-WEST BATON ROUGE-
809 AM CDT MON MAY 2 2016
...A STRONG THUNDERSTORM WILL AFFECT CENTRAL WEST BATON ROUGE...
SOUTHEASTERN WEST FELICIANA AND POINTE COUPEE PARISHES...
AT 808 AM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR MELVILLE...
MOVING EAST AT 40 MPH.
WINDS IN EXCESS OF 40 MPH AND NICKEL SIZE HAIL ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
NEW ROADS...ST. FRANCISVILLE...LIVONIA...FORDOCHE...MORGANZA...LOTTIE AND
ERWINVILLE.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 3090 9129 3073 9129 3070 9132 3064 9129
3060 9132 3058 9132 3057 9129 3047 9129
3053 9174 3056 9176 3062 9175 3063 9174
3066 9175 3067 9173 3071 9173 3074 9176
3077 9176
TIME...MOT...LOC 1308Z 263DEG 35KT 3064 9178
AKSpecial weather statement, May 2, 8:52 AM CDT, 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
852 AM CDT MON MAY 2 2016
LAZ034-035-MSZ068-021445-
WEST FELICIANA-POINTE COUPEE-WILKINSON-
852 AM CDT MON MAY 2 2016
...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN WEST FELICIANA...
NORTH CENTRAL POINTE COUPEE PARISHES IN SOUTHEASTERN LOUISIANA AND
WILKINSON COUNTIES...
AT 851 AM CDT...A STRONG THUNDERSTORM WAS LOCATED 7 MILES SOUTH OF
FORT ADAMS...OR 15 MILES EAST OF SIMMESPORT...MOVING NORTHEAST AT 35
MPH.
WINDS IN EXCESS OF 40 MPH AND DIME SIZE HAIL ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
WOODVILLE...DOLOROSA AND FORT ADAMS.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 3127 9108 3087 9152 3092 9168 3103 9165
3101 9165 3100 9163 3102 9158 3104 9156
3107 9156 3111 9162 3118 9159 3121 9159
3124 9155 3123 9153 3122 9153 3123 9149
3126 9148 3128 9150 3129 9147 3132 9146
TIME...MOT...LOC 1351Z 217DEG 30KT 3098 9156
AKThe office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 2, 8:52 AM CDT | Special Weather Statement | LIX | Wilkinson | 53 min |
Nearby
River Flood Warnings in Mississippi, 2016Every river flood warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.